Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 38, NWS Mobile, AL

April 10, 2006Walton County, Florida

NWS Mobile, AL issued this red flag warning at Apr 10, 2006, 6:00 AM CDT for Walton County, Florida. It took effect at Apr 10, 2006, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2006, 6:00 AM CDT (11:00 UTC)
In effect from
Apr 10, 2006, 12:00 PM CDT
Expired
Apr 10, 2006, 6:00 PM CDT
In force
6 hr
Issued by
NWS Mobile, AL

County Walton County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 101009 AAA
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT MON APR 10 2006

FLZ001-003-005-101900-
/O.UPG.KMOB.FW.A.0029.060410T1700Z-060410T2300Z/
/O.NEW.KMOB.FW.W.0038.060410T1700Z-060410T2300Z/
/O.NEW.KMOB.FW.A.0030.060411T1800Z-060411T2200Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
600 AM CDT MON APR 10 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS 
AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE FOR LONG DURATION OF 
CRITICALLY LOW AFTERNOON RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR THE WESTERN 
FLORIDA PANHANDLE FOR THE POTENTIAL OF LOW RELATIVE HUMIDITY...

HIGH PRESSURE CONTINUES OVER THE SOUTHERN STATES EARLY THIS WEEK. 
THIS FEATURE MAINTAINS A PERIOD OF DRY WEATHER WHICH ENHANCES THE 
FIRE DANGER.  

LOWEST AFTERNOON RELATIVE HUMIDITIES ARE FORECAST TODAY TO BE AROUND 
25 PERCENT FOR SEVERAL HOURS AND NEAR 35 PERCENT ON TUESDAY.

THE RED FLAG WARNING TODAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR.

THE FIRE WEATHER WATCH FOR TUESDAY MEANS THAT THE POTENTIAL IS
THERE FOR CRITICAL FIRE WEATHER CONDITIONS TO OCCUR. LISTEN FOR 
LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

FLZ002-004-006-008-101900-
/O.NEW.KMOB.FW.W.0038.060410T1700Z-060410T2300Z/
/O.NEW.KMOB.FW.A.0030.060411T1800Z-060411T2200Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
COASTAL WALTON-
600 AM CDT MON APR 10 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS 
AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE FOR LONG DURATION OF 
CRITICALLY LOW AFTERNOON RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR THE WESTERN 
FLORIDA PANHANDLE FOR THE POTENTIAL OF LOW RELATIVE HUMIDITY...

HIGH PRESSURE CONTINUES OVER THE SOUTHERN STATES EARLY THIS WEEK. 
THIS FEATURE MAINTAINS A PERIOD OF DRY WEATHER WHICH ENHANCES THE 
FIRE DANGER. A DEVELOPING AND NORTHWARD MOVING SEABREEZE BOUNDARY IS 
FORECAST DURING THE LATE AFTERNOON...WHICH WOULD ALLOW A SLOW UPWARD 
TREND IN DEWPOINTS AND A NET INCREASE IN RELATIVE HUMIDITY ALONG THE 
IMMEDIATE COASTAL SECTIONS. HOWEVER...BEFORE THIS SETS UP...A LONG 
DURATION OF CRITICALLY LOW RELATIVE HUMIDITY IS FORECAST TO OCCUR. 

LOWEST AFTERNOON RELATIVE HUMIDITIES ARE FORECAST TODAY TO BE AROUND 
25 PERCENT JUST NORTH OF THE BEACHES FOR SEVERAL HOURS AND NEAR 35 
PERCENT ON TUESDAY.

THE RED FLAG WARNING TODAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR.

THE FIRE WEATHER WATCH FOR TUESDAY MEANS THAT THE POTENTIAL IS
THERE FOR CRITICAL FIRE WEATHER CONDITIONS TO OCCUR. LISTEN FOR 
LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

11
1 follow-up statement
000 
WWUS84 KMOB 101922
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
222 PM CDT MON APR 10 2006

FLZ001-003-005-102300-
/O.UPG.KMOB.FW.A.0030.060411T1800Z-060411T2200Z/
/O.NEW.KMOB.FW.W.0039.060411T1700Z-060411T2300Z/
/O.CON.KMOB.FW.W.0038.000000T0000Z-060410T2300Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
222 PM CDT MON APR 10 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CDT TUESDAY...

HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE CENTRAL GULF COAST
REGION THROUGH MUCH OF THE WEEK. UNSEASONABLY DRY WEATHER CAN BE
EXPECTED. AS A RESULT AFTERNOON RELATIVE HUMIDTIES WILL HAVE TO BE
CLOSELY MONITORED THROUGH MIDWEEK.

THE RED FLAG WARNING TODAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR.


$$

FLZ002-004-006-008-102300-
/O.EXT.KMOB.FW.A.0030.060411T1700Z-060411T2300Z/
/O.CON.KMOB.FW.W.0038.000000T0000Z-060410T2300Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
COASTAL WALTON-
222 PM CDT MON APR 10 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...
...FIRE WEATHER WATCH NOW IN EFFECT TUESDAY AFTERNOON...

HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE CENTRAL GULF COAST
REGION THROUGH MUCH OF THE WEEK. UNSEASONABLY DRY WEATHER CAN BE
EXPECTED. AS A RESULT AFTERNOON RELATIVE HUMIDTIES WILL HAVE TO BE
CLOSELY MONITORED THROUGH MIDWEEK.

THE RED FLAG WARNING TODAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR.

THE FIRE WEATHER WATCH FOR TUESDAY MEANS THAT THE POTENTIAL IS
THERE FOR CRITICAL FIRE WEATHER CONDITIONS TO OCCUR. LISTEN FOR
LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Apr 10, 3:35 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 10, 3:35 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
335 AM CDT MON APR 10 2006

.SYNOPSIS...1024 MILLIBAR CENTERED OVER PENNSYLVANIA WILL WOBBLE
TO THE DELMARVA BY THIS TIME TOMORROW. RIDGING EXTENDS SOUTHWEST
ACROSS FORECAST AREA. UPPER TROUGH AXIS ALONG THE EASTERN SEABOARD
WITH FORECAST AREA IN DRY WEST TO NORTHWEST FLOW...SHOULD STAY THIS
WAY THROUGH THE WEEK. /11

&&

.SHORT TERM...(TODAY AND TONIGHT)...ON THE WEATHER MAP A LARGE
SURFACE HIGH PRESSURE SYSTEM WAS POSITIONED OVER THE APPALACHIANS
WITH A SOUTHWARD EXTENT INTO THE SOUTHERN STATES. MEANWHILE A WEAK
WAVE OF FRONTAL LOW PRESSURE WAS ANALYZED OVER THE FLORIDA KEYS.
BETWEEN THESE TWO FEATURES WAS AN EAST TO NORTHEAST COMPONENT TO THE
WIND. THE SURFACE HIGH IS FORECAST TO SLIP EASTWARD INTO THE MID
ATLANTIC BY LATE TONIGHT WHILE THE WEAK FRONTAL LOW SETTLES
SOUTHEAST THROUGH THE CENTRAL BAHAMAS. NO RAIN IS FORECAST THROUGH
TONIGHT. TEMPERATURES CLOSE TO SEASONABLE NORMALS. /10

.LONG TERM...GULF MOISTURE ESSENTIALLY REMAINS CUT OFF AS RIDGING
FROM THE NORTHEAST SINKS SOUTH ACROSS THE FORECAST AREA THROUGH THE
END OF THE WEEK WITH HIGH PRESSURE CENTERS EVENTUALLY DEVELOPING
OVER THE NORTH GULF IN CONJUNCTION WITH AN UPPER RIDGE NOSING EAST
ACROSS THE UPPER GULF. MAJOR SPRING STORM TRACKS TO REMAIN WELL
NORTH OF FORECAST AREA AND LITTLE IN THE WAY OF RAINFALL SEEN
THROUGH THE WEEK. GUIDANCE TEASING US WITH 10 PERCENTERS TOWARD THE
END OF THE WEEK...BUT THIS IS BELOW CLIMATOLOGICAL MEANS AND WILL
ONLY PUT A CHICKEN 5 IN...HENCE NO RAIN IN EXTENDED...AGAIN.
TEMPERATURES RUNNING ABOUT 5 DEGREES ABOVE NORMAL FOR HIGHS AND
LOWS.  /11

&&

.MARINE...OVER THE COASTAL WATERS...MAY HAVE TO CONTEND WITH A BIT
MORE OF AN EASTERLY GRADIENT BETWEEN THE HIGH TO THE NORTH OF THE
AREA AND A BROAD FRONTAL WAVE OF LOW PRESSURE OVER THE SOUTHEAST
GULF AND KEYS EARLY ON. THERE IS GOOD CONSENSUS AMONGST THE GUIDANCE
IN REFLECTING A MODERATE TO OCCASIONALLY STRONG EASTERLY
FETCH...BECOMING MORE PREDOMINANT IN THE 20 TO 60 NAUTICAL MILE
ZONES THROUGH TUESDAY MORNING. HIGH PRESSURE EVENTUALLY SETTLES INTO
THE NORTHERN GULF THROUGH THE LATTER HALF OF THE WEEK...ALLOWING FOR
LIGHT WINDS AND SMALL SEAS. /10

&&

.FIRE WEATHER...DEW POINTS SHOULD BE ABOUT THE SAME AS YESTERDAY...
MAYBE A TAD LOWER OVER THE EASTERN SECTIONS WITH A BIT WARMER
TEMPERATURES TODAY. HAVE KEPT THE RFW FOR THE PANHANDLE AND WENT
AHEAD AND KEPT THE FIRE WEATHER WATCH FOR TUESDAY...ALTHOUGH THAT
MAY BE IN DOUBT WITH MORE OF A SOUTHEAST WIND. TODAYS WINDS SHOULD
BE EASTERLY BUT TRAJECTORY IS MOSTLY OVER LAND OR THE COOLER NEAR
SHORE WATERS AND SHOULD KEEP THE HUMIDITY DOWN TODAY. NO RAIN
EXPECTED THE REMAINDER OF THE WEEK./11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      78  53  78  56 /   0   0   0   0
PENSACOLA   76  55  75  58 /   0   0   0   0
DESTIN      76  56  74  60 /   0   0   0   0
EVERGREEN   76  44  78  51 /   0   0   0   0
WAYNESBORO  78  47  80  52 /   0   0   0   0
CAMDEN      78  45  79  53 /   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...COASTAL WALTON...INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.

FIRE WEATHER WATCH FROM 1 PM TUESDAY TO 5 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...COASTAL WALTON...INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 10, 5:37 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
537 AM CDT MON APR 10 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
537 AM CDT MON APR 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

DUE TO LOW DAYTIME HUMIDITY...FIRE DANGER CONTINUES.

A MODERATE EAST TO NORTHEAST FLOW COULD AND MODERATE SEAS COULD
CAUSE PROBLEMS FOR SMALL BOATS ON THE OPEN ALABAMA AND WESTERN
FLORIDA GULF WATERS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FIRE DANGER CONTINUES ON TUESDAY.

NO HAZARDOUS WEATHER IS FORECAST WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE REQUIRED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 6:00 AM CDTFire Weather WatchMOBWalton24 hr
Apr 10, 2:22 PM CDTRed Flag WarningMOB28 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.